Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 122, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 9, 2024, 10:16 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2024, 10:16 PM CST (04:16 UTC)
- Expired
- Nov 10, 2024, 1:30 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
094
WGCA52 TJSJ 100416
FFWSJU
PRC053-089-119-100730-
/O.NEW.TJSJ.FF.W.0122.241110T0416Z-241110T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1216 AM AST Sun Nov 10 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Fajardo County in Puerto Rico...
Luquillo County in Puerto Rico...
Rio Grande County in Puerto Rico...
* Until 330 AM AST.
* At 1216 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1839 6575 1838 6575 1836 6567 1840 6559
1836 6553 1833 6557 1834 6557 1838 6557
1837 6562 1832 6565 1834 6562 1831 6561
1828 6563 1827 6572 1830 6579 1827 6583
1829 6587 1841 6587 1841 6590 1843 6584
FLASH FLOOD...RADAR INDICATED
$$
LIS1 follow-up statement
068
WGCA72 TJSJ 100725
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
325 AM AST Sun Nov 10 2024
PRC053-089-119-100735-
/O.EXP.TJSJ.FF.W.0122.000000T0000Z-241110T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fajardo PR-Luquillo PR-Rio Grande PR-
325 AM AST Sun Nov 10 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 330 AM AST EARLY THIS MORNING
FOR FAJARDO, LUQUILLO AND RIO GRANDE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Sunday for portions
of Puerto Rico and Virgin Islands.
&&
LAT...LON 1839 6575 1838 6575 1836 6567 1840 6559
1836 6553 1833 6557 1834 6557 1838 6557
1837 6562 1832 6565 1834 6562 1831 6561
1828 6563 1827 6572 1830 6579 1827 6583
1829 6587 1841 6587 1841 6590 1843 6584
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 2:48 PM CST, 7 hours 28 minutes earlier.
Area forecast discussion, Nov 9, 2:48 PM CST, 7 hours 28 minutes before
Area Forecast Discussion National Weather Service San Juan PR 448 PM AST Sat Nov 9 2024 .SYNOPSIS... Unstable and wet conditions will continue for the next few days as a passing tropical wave moves across the region. Moderate to heavy showers and strong thunderstorms are expected to affect the region through Sunday evening, resulting in a elevated to significant rainfall risk. Some of the expected hazards, include: urban and small stream flooding, quick river rises, mudslides and flash flooding. Therefore, a Flash Flood Watch remains in effect for the local islands through Sunday evening. && .SHORT TERM...Tonight through Monday... Variable weather conditions prevailed over the local islands today, with limited to moderate showers across the eastern portions of Puerto Rico and the U.S. Virgin Islands. In the afternoon, moderate to heavy showers and isolated thunderstorms were observed across the interior and western portions of Puerto Rico. Doppler radar estimated between 2.0 to 3.0 inches of rain across these areas, with the highest accumulations between Las Marias and Moca. Several Flood Advisories were issued for the aforementioned areas. Overall, highs remained in the mid to upper 80s along the coastal and urban areas, and in the upper 70s to low 80s in the mountains. Weather conditions will become more unstable overnight as a passing tropical wave brings additional moisture into the area. The latest precipitable water guidance has values up to 2.5 inches, suggesting above-than-normal moisture across the region. Overnight, moderate to heavy showers and strong thunderstorms will result in an elevated to significant risk of excessive rainfall, mainly over eastern Puerto Rico and the U.S. Virgin Islands. These conditions will persist on Sunday, enhancing the potential for more showers and thunderstorms across the region. The tropical wave should depart the region by Sunday evening into Monday, improving conditions across the islands. Nonetheless, lingering moisture from the tropical wave in combination with daytime heating and local effects will promote the formation of additional activity mainly over the western municipalities of Puerto Rico. A Flash Flood Watch remains in effect through Sunday evening, with potential impacts ranging from urban and small stream flooding to flash and river flooding, especially in saturated areas. Residents and visitors should monitor conditions closely and stay informed of any guidance from local authorities. .LONG TERM...Tuesday through Saturday... /FROM PREV DISCUSSION...Issued at 513 AM AST Sat Nov 9 2024/ For the long term, variable weather conditions will prevail as mid to upper-level ridges hold for most of the period, providing stable conditions. Although drier intrusion at the mid to upper level will remain in place for Wednesday, tropical moisture trapped in the lower levels will reach the islands driven by the east-southeast winds resulting from the interaction of a broad surface high pressure over the Central Atlantic and a frontal boundary and the associate low pressure sinking southeastward. This change in the surface will induce a more east-southeast across the islands. Under this pattern for Wednesday, a drier airmass will reach the islands, limiting the widespread shower activity. Stable conditions will not last much, and by Thursday, the approach of moisture from a frontal boundary and a change in the surface winds will enhance the showery pattern across the islands again. Although the moisture from this feature moves near and over the region on early Thursday, good convection is forecast for the afternoon hours across the northeastern section of the islands due to the northeast wind flow dominating the area. By Friday into Saturday, as the global model guidance suggested, after the Frontal Passage (FROPA), much drier air will dominate the pattern with less shower activity and much colder temperatures. && .AVIATION... (18Z TAFs) SHRA/TSRA dvlpd ovr wrn/nwrn PR and will cont till arnd 10/00Z. MVFR conds with mtn obscurations there. Elsewhere VFR conds but with mtn topping in -RA. S of the FA TSRA with tops to FL500 are movg slowly NW as they weaken. Some of these will mov ovr PR/USVI aft 10/02Z. Sfc winds were E-SE 6-12 kts with sea breeze influences. These are expected to continue mostly SE overnight. Max winds SW 25-30 kts btwn FL430-480. && .MARINE... Light to moderate winds from the east southeast will prevail as a surface trough moves across region for today into Sunday, increasing on Monday after the passage of a tropical wave. An upcoming tropical wave will result in an increase of shower and thunderstorm activity resulting in localized hazardous marine conditions during the weekend. && .BEACH FORECAST... There is a moderate to low risk of rip current across all the exposed beaches of Puerto Rico and the U.S. Virgin Islands through Sunday evening. For Monday, the risk of rip current will become high for PR's northern coast. Although conditions might be suitable for visiting the beaches, an increase in thunderstorms might result in hazardous coastal conditions across the islands until Sunday evening. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Sunday evening for PRZ001>013. VI...Flood Watch through Sunday evening for VIZ001-002. AM...None. && SHORT TERM...CAM LONG TERM....GRS AVIATION...WS PUBLIC DESK...MMC
Hazardous weather outlook, Nov 9, 3:23 AM CST, 18 hours 53 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 448 AM AST sábado 9 de noviembre de 2024 AMZ711>745-PRZ001>013-101000- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 448 AM AST sábado 9 de noviembre de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Las tormentas eléctricas aisladas a dispersas son posibles. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas amenazantes a la vida, incluyendo deslizamientos de tierra, ingresando a estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones y áreas con suelos saturados. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas, particularmente a través de las playas de la mitad norte de Puerto Rico, Culebra y Vieques. .DÍAS DOS A SIETE...domingo a viernes Los aguaceros, las tormentas eléctricas y los vientos en aumento generados por una onda tropical continuarán representando un riesgo de lluvia excesiva, rayos y condiciones de brisa fuerte a ventosas el domingo. Para principios de la próxima semana, las marejadas del norte generarán oleaje peligroso y corrientes marinas amenazantes a la vida en las costas expuestas. También se espera que las temperaturas cálidas regresen temprano la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-101000- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 448 AM AST sábado 9 de noviembre de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Las tormentas eléctricas aisladas a dispersas son posibles. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Las inundaciones repentinas aisladas son posibles. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la mayoría de las zonas de oleaje de todas las Islas Vírgenes Estadounidenses. .DÍAS DOS A SIETE...domingo a viernes Los aguaceros, las tormentas eléctricas y los vientos en aumento generados por una onda tropical continuarán representando un riesgo de lluvia excesiva, rayos y condiciones de brisa fuerte a ventosas el domingo. Para principios de la próxima semana, las marejadas del norte generarán oleaje peligroso y corrientes marinas amenazantes a la vida en las costas expuestas. También se espera que las temperaturas cálidas regresen temprano la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 6:45 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 7:11 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 7:44 PM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Nov 9, 8:06 PM CST | Flash Flood Warning | JSJ | 6 hr | |
| Nov 9, 8:18 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 9:08 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 11:54 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 10, 6:49 AM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Nov 10, 7:42 AM CST | Small Craft Advisory | JSJ | 3 days | |
| Nov 10, 8:16 AM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 10, 9:00 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 10, 9:01 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 10, 9:09 AM CST | Flash Flood Warning | JSJ | 111 min | |
| Nov 10, 9:23 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 10:09 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 10:16 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 11:42 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 10, 2:05 PM CST | Rip Current Statement | JSJ | 4 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.